Oregon, 2016Hail in Oregon, July 12, 2016
July 12, 2016 · NWS BOI · 1 event in 1 county or zone
A severe thunderstorm moved through Baker County north of Baker City near Haines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm moved through Baker County north of Baker City near Haines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 12, 12:52 PM PST, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 12, 12:52 PM PST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Boise ID
252 PM MDT TUE JUL 12 2016
.SHORT TERM...Tonight through Thursday...Moisture and instability
associated with an upper level short wave were initiating
scattered showers and thunderstorms across far northern Malhuer
County and Baker County in Oregon, along with the West Central
Mountains in Idaho. Latest radar parameters suggest the stronger
storms were producing heavy rain and small hail. Gusty winds will
also accompany the thunderstorms. The activity will continue across
the north through this evening, and end late tonight as the short
wave exits to the east. A weak cold front will move through this
evening, accompanied by wind gusts to around 30 mph. A dry and
stable zonal flow will set up over the region for dry conditions
and light winds Wednesday and Thursday. Temperatures will be below
normal on Wednesday and near normal on Thursday.
.LONG TERM...Thursday night through Tuesday...The upper low in
southern British Columbia Thursday night tracks slowly east and
sits in northern Idaho by Saturday night. Models continue to show
any moisture associated with this low to remain well north of our
area. By Sunday night the next upper level trough is seen off the
PacNW coastline. We may see some gusty winds out ahead of this
trough, but things look to stay dry through Tuesday. Temperatures
remain below normal for the entire period.
&&
.AVIATION...VFR with increasing cloud cover through the rest of
today. Skies look to start clearing out by early Wednesday
morning. Scattered thunderstorms/showers this afternoon, north of
a KGCD-KONO-KSNT line. Surface winds southwest-northwest 5-10kts
with afternoon winds increasing to 15-25kts. Gusts in and around
thunderstorms up to 35kts. Winds aloft to 10 kft MSL, west
15-25kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...BW
LONG TERM....JC/WH
AVIATION.....JC
In the hours before
Special weather statement, Jul 12, 12:54 PM PST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
254 PM MDT TUE JUL 12 2016
IDZ011-012-ORZ062>064-122130-
WEST CENTRAL MOUNTAINS ID-LOWER TREASURE VALLEY ID-MALHEUR COUNTY OR-
OREGON LOWER TREASURE VALLEY OR-BAKER COUNTY OR-
254 PM MDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY
UNTIL 330 PM MDT/230 PM PDT/...
AT 252 PM MDT/152 PM PDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER BROGAN...OR 26 MILES WEST OF WEISER...MOVING EAST
AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
JAMIESON AROUND 310 PM MDT.
BROSMAN MOUNTAIN AND HUNTINGTON AROUND 320 PM MDT.
FAREWELL BEND STATE PARK...INDIAN HEAD MOUNTAIN AND MOORES HOLLOW
AROUND 330 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4427 11763 4442 11749 4432 11700 4406 11720
TIME...MOT...LOC 2052Z 288DEG 17KT 4428 11751
JC
Special weather statement, Jul 12, 2:44 PM PST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
444 PM MDT TUE JUL 12 2016
IDZ012-122315-
LOWER TREASURE VALLEY ID-
444 PM MDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GEM AND NORTHERN
PAYETTE COUNTIES UNTIL 515 PM MDT...
AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW PLYMOUTH...OR 8 MILES SOUTHEAST OF PAYETTE...MOVING EAST AT 40
MPH.
DIME SIZE HAIL AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FRENCH CORNER AROUND 500 PM MDT.
SWEET AND MONTOUR AROUND 510 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4393 11689 4408 11691 4415 11630 4388 11628
TIME...MOT...LOC 2244Z 266DEG 33KT 4400 11680
Hail, Baker
- When
- July 12, 3:45 PM PST to 4:00 PM PST
- Where
- Baker County, 2.54 mi SE of Haines to 3.82 mi E of Haines
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.890, -117.890
A trained spotter reported occasional one inch hail. Most of the hail was from an quarter of an inch to three quarters of an inch.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 12 to 15, 20165 deaths · 1 event
- Damaging Winds and Lightning Strike in Florida, July 12, 20161 death · $52,000 · 3 events
- Flash Flooding and Hail in Missouri, July 12 to 14, 2016$1.2 million · 1.75 in hail · 41 events
- Damaging Wind in Iowa, July 12, 2016$2.0 million · 1 event
- Flood and Damaging Wind in Virginia, July 12, 20161 injured · $406,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, July 12, 2016$74,000 · 52 kt wind · 4 events
- Flash Flooding and Flooding in Kentucky, July 12, 2016$48,000 · 5 events
- Tornado and Damaging Wind in Wisconsin, July 12, 2016$25,000 · EF0 · 2 events
- Flooding and Hail in Florida, July 12, 2016$2,000 · 1.75 in hail · 20 events
- Damaging Winds in Wisconsin, July 12, 20161 injured · 65 kt wind · 2 events
- Flash Flooding and Damaging Winds in Missouri, July 12, 201665 kt wind · 9 events
- Damaging Winds in Tennessee, July 12, 201655 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640986.